Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 29, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 2, 2011, 1:38 PM MST for Coconino County, Arizona. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 1:38 PM MST (20:38 UTC)
- Expired
- Aug 2, 2011, 3:17 PM MST
- In force
- 99 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192
WGUS55 KFGZ 022038
FFWFGZ
AZC005-022330-
/O.NEW.KFGZ.FF.W.0029.110802T2038Z-110802T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
138 PM MST TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 132 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERNWOOD...
WUPATKI TRAILS AND SUNSET CRATER VISITORS CENTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED GAGES INDICATED
THAT MODERATE TO HEAVY RAIN IS FALLING ACROSS THE UPPER SLOPES OF
THE SCHULTZ BURN AREA. IN ADDITION...NEW STORMS ARE FORMING TO THE
WEST OF THE PEAKS AND ARE EXPECTED TO MOVE ACROSS THE BURN AREA
SHORTLY RESULTING IN ADDITIONAL HEAVY RAIN.
THE HEAVY RAIN WILL LIKELY TRIGGER FLASH FLOODS WITHIN VULNERABLE
DRAINAGES IN AND DOWNSTREAM OF THE SCHULTZ FIRE BURN AREA. NORMALLY
DRY WASHES IN THE WARNING AREA WILL BECOME QUICKLY INUNDATED BY
FLOODWATERS.
AREAS IMPACTED BY THIS WARNING INCLUDE THOSE COMMUNITIES NORTHEAST OF
FLAGSTAFF ALONG AND NEAR HIGHWAY 89 NORTH OF SILVER SADDLE ROAD...
INCLUDING BUT NOT LIMITED TO HUTCHINSON ACRES...TIMBERLINE...WUPATKI
TRAILS...AND FERNWOOD NEIGHBORHOODS.
AT THIS TIME THE WARNING DOES NOT INCLUDE THE DONEY PARK AREA EAST OF
HIGHWAY 89.
&&
LAT...LON 3539 11163 3540 11158 3537 11154 3528 11156
3527 11161 3529 11165
$$
DB2 follow-up statements
720
WGUS75 KFGZ 022157
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
257 PM MST TUE AUG 2 2011
AZC005-022330-
/O.CON.KFGZ.FF.W.0029.000000T0000Z-110802T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
257 PM MST TUE AUG 2 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
CENTRAL COCONINO COUNTY...
AT 246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINFALL OCCURRED JUST TO THE SOUTH OF THE SCHULTZ
BURN AREA WITH ONLY MODERATE RAINFALL AMOUNTS ACROSS THE BURN. SOME
FLOODING IS POSSIBLE ACROSS THE SOUTHERN DRAINAGES INCLUDING
PAINTBRUSH-SIESTA. ELSEWHERE IN THE BURN AREA LITTLE FLOODING IS
ANTICIPATED AT THIS TIME.
LAT...LON 3539 11163 3540 11158 3537 11154 3528 11156
3527 11161 3529 11165
$$062
WGUS75 KFGZ 022217
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
317 PM MST TUE AUG 2 2011
AZC005-022225-
/O.CAN.KFGZ.FF.W.0029.000000T0000Z-110802T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
317 PM MST TUE AUG 2 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL COCONINO
COUNTY...
THE FLASH FLOOD WARNING FOR THE SCHULTZ BURN AREA HAS BEEN
CANCELLED. THE STRONG THUNDERSTORMS THAT PROMPTED THE WARNING PASSED
JUST TO THE SOUTH OF THE BURN AREA AND RAINFALL AMOUNTS ACROSS THE
BURN AREA HAVE BEEN LIGHT. FLOODING IS NOT EXPECTED AT THIS TIME.
LAT...LON 3539 11163 3540 11158 3537 11154 3528 11156
3527 11161 3529 11165
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 9:40 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 2, 9:40 AM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST TUE AUG 2 2011 .SYNOPSIS...MONSOON MOISTURE WILL PERSIST ACROSS ARIZONA THROUGH WEDNESDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING HEAVY RAINFALL. A DRYING TREND SHOULD START THURSDAY AND CONTINUE INTO THE WEEKEND...WITH THE CHANCE OF STORMS LIMITED TO EASTERN ARIZONA. && .DISCUSSION...CLEAR SKIES TO START THE MORNING WILL LIKELY LEAD TO AN EARLY START TO THUNDERSTORM ACTIVITY AGAIN TODAY. THE 12Z SOUNDING AT BELLEMONT INDICATED A SLIGHT DECREASE IN PRECIPITABLE WATER COMPARED TO YESTERDAY...BUT THE SOUNDING REMAINS UNSTABLE. EXPECT THUNDERSTORMS TO DEVELOP BY LATE MORNING OVER THE HIGHER ELEVATIONS...WITH LIGHT STEERING FLOW. STORMS WILL MAINLY SPREAD TO THE LOWER ELEVATIONS DUE TO OUTFLOW...AND STORM MOTION SHOULD BE SLOW...AND QUITE VARIABLE IN DIRECTION. LOCALLY HEAVY RAINFALL AGAIN THE MAIN THREAT...WITH SMALL HAIL ALSO LIKELY IN THE STRONGER CELLS. CURRENT FORECASTS IN GOOD SHAPE WITH NO MORNING UPDATES. .PREV DISCUSSION...(330 AM MST)...NO SHOWERS SEEN ON RADAR EARLY THIS MORNING ACROSS NORTHERN ARIZONA...AND PROBABLY THE LEAST AMOUNT OF CLOUD COVER OVERHEAD IN SEVERAL MORNINGS. HOWEVER...SATELLITE PW ESTIMATES FROM .75 TO 1.4 INCHES ALONG AND SOUTH OF THE MOGOLLON RIM. FOR TODAY AND WEDNESDAY...HIGH PRESSURE ALOFT TO REMAIN ANCHORED OVER OKLAHOMA...WITH VERY LIGHT SOUTH TO SOUTHWEST WINDS ALOFT OVER NORTHERN AZ. MOSTLY SUNNY SKIES EARLY THIS MORNING WILL GIVE WAY TO STORMS DEVELOPING ALONG THE RIM BY LATE MORNING AND SPREADING TO THE LOWER ELEVATIONS DURING THE AFTERNOON. SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAIN TODAY. SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY AS THE LATEST MODEL RUNS ARE DELAYING THE ARRIVAL OF DRIER MORE STABLE AIR INTO WESTERN ARIZONA UNTIL THURSDAY. FROM THURSDAY THROUGH SUNDAY...A TROUGH OVER THE PACIFIC NORTHWEST WILL PRODUCE A DRIER SOUTHWEST FLOW ACROSS OUR AREA. THE CHANCE OF AFTERNOON AND EVENING STORMS DECREASES FROM WEST TO EAST WITH TIME...AND BY THE WEEKEND ARE LIMITED TO AREAS SOUTH OF A LINE FROM PAYSON TO WINDOW ROCK. MAX TEMPS SHOULD WARM TO A FEW DEGREES ABOVE SEASONAL NORMALS. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY THROUGH 03Z. AFTER 03Z...COVERAGE OF SHOWERS AND STORMS WILL DECREASE. EXPECT MVFR/LCL IFR CONDITIONS NEAR HEAVY SHOWERS AND THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................JJ / DL AVIATION................BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 2, 5:39 AM MST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 539 AM MST TUE AUG 2 2011 AZZ004>018-037>040-030700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 539 AM MST TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST AIR MASS WILL REMAIN OVER NORTHERN ARIZONA. CLEAR SKIES THIS MORNING WILL BE FOLLOWED BY SCATTERED TO NUMEROUS THUNDERSTORMS FROM LATE THIS MORNING INTO THE EVENING. THREATS FROM THE STORMS INCLUDE HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. RECENT BURN AREAS...INCLUDING THE SCHULTZ...WALLOW...AND LOCUST ARE VULNERABLE TO FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEEP MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH WEDNESDAY. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN. FROM THURSDAY THROUGH FRIDAY...THUNDERSTORMS COVERAGE IS EXPECTED TO DECREASE SIGNIFICANTLY ACROSS THE NORTHLAND...WITH ISOLATED COVERAGE AT BEST IN THE NORTHWESTERN PART OF THE STATE AND WIDELY SCATTERED COVERAGE ELSEWHERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
In the hours before
Special weather statement, Aug 2, 1:02 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
102 PM MST TUE AUG 2 2011
AZZ015-022030-
COCONINO AZ-
102 PM MST TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
UNTIL 130 PM MST
AT 100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS DEVELOPING OVER THE SCHULTZ BURN AREA NORTHEAST OF
FLAGSTAFF. ADDITIONAL THUNDERSTORMS WERE FORMING TO THE WEST OF THE
SAN FRANCISCO PEAKS AS WELL AND ARE EXPECTED TO MOVE TO THE
NORTHEAST. THESE STORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL THIS
AFTERNOON. PERSONS IN THESE AREAS SHOULD REMAIN ALERT FOR
DEVELOPMENTS OF THESE STORMS THIS AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
WUPATKI TRAILS... TIMBERLINE... FERNWOOD... HUTCHINSON ACRES AND
SUNSET CRATER VISITORS CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3526 11156 3526 11161 3528 11165 3539 11164
3541 11158 3538 11153
TIME...MOT...LOC 1959Z 288DEG 0KT 3533 11159The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:58 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Aug 2, 1:02 PM MST | Special Weather Statement | FGZ | 28 min | |
| Aug 2, 3:03 PM MST | Areal Flood Advisory | FGZ | Apache | 87 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.